MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that log file review was requested which revealed a no external power event while on mobile power unit (mpu) power.The event lasted 45 seconds.The emergency backup battery (ebb) powered the system until power was restored.Because the patient was very sick., it was noted the patient may not remember if they lost power or dual power cable disconnected.It was unkown if the mpu had a v-lock connector.The mpu was not exchanged.The patient was unsure what happened as they have dementia, but it was noted they also noted a power outage, however they were not sure when the power outage happened in relation to the mpu loss of power event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power event while on the mobile power unit (mpu) was confirmed via analysis of the submitted log file.Review of the log files revealed on (b)(6) 2025, power cable disconnect, low power hazard, and no external power alarms activated due to a loss of ac power to the mobile power unit (mpu).The alarms resolved once ac power was restored.The backup battery supported the system as intended during the loss of power.Pump operation was not affected.The mpu (serial number (b)(6) was not returned for analysis.Additional information provided stated there was a power outage.The root cause of the reported event was a power outage per the provided information.The relevant sections of the device history records for the mobile power unit serial number (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system ifu, rev.D, heartmate 3 patient handbook, rev.An are currently available.The ifu section 7, entitled ¿alarms and troubleshooting¿ and the patient handbook section 5, entitled ¿alarms and troubleshooting¿ explain how to troubleshoot the system controller, including no external power alarms.The ifu section 3, entitled ¿powering the system¿, and the patient handbook section 3, entitled ¿powering the system¿, explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.The patient handbook section 6, entitled ¿caring for the equipment¿, and the ifu section 8, entitled ¿equipment storage and care¿, explain how to care for and clean all equipment, including the mpu.The patient handbook cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23881483
Report Number2916596-2025-07916
Device Sequence Number18554401
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)231207
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10105837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight107 KG